Alert archive / New York / Beach Hazards Statements in 2020

Beach Hazards Statement 6, NWS Buffalo, NY

June 23, 20207 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jun 23, 2020, 4:38 PM EDT for 7 counties in New York. It took effect at Jun 24, 2020, 4:33 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2020, 4:38 PM EDT (20:38 UTC)
In effect from
Jun 24, 2020, 4:33 AM EDT
Expired
Jun 24, 2020, 10:17 PM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY

The radar

The Buffalo radar (KBUF), 87 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WHUS41 KBUF 232038
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
438 PM EDT Tue Jun 23 2020

NYZ010-019-085-240600-
/O.NEW.KBUF.BH.S.0006.200624T0300Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
438 PM EDT Tue Jun 23 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING
THROUGH WEDNESDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...From 11 PM EDT this evening through Wednesday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

JLA
8 follow-up statements
829 
WHUS41 KBUF 232054
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
454 PM EDT Tue Jun 23 2020

NYZ010-019-085-240600-
/O.NEW.KBUF.LS.Y.0007.200623T2100Z-200624T0100Z/
/O.CON.KBUF.BH.S.0006.200624T0300Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
454 PM EDT Tue Jun 23 2020

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS
EVENING THROUGH WEDNESDAY EVENING...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding expected. For the Beach Hazards Statement, strong 
  currents and dangerous swimming conditions expected.

* WHERE...Erie and Chautauqua counties.

* WHEN...For the Lakeshore Flood Advisory, until 9 PM EDT this 
  evening. For the Beach Hazards Statement, from 11 PM EDT this 
  evening through Wednesday evening.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore. Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
JLA
182 
WHUS41 KBUF 232338
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
738 PM EDT Tue Jun 23 2020

NYZ010-019-085-240745-
/O.EXT.KBUF.LS.Y.0007.000000T0000Z-200624T0900Z/
/O.EXT.KBUF.BH.S.0006.200624T0900Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
738 PM EDT Tue Jun 23 2020

...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 5 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding. For the Beach Hazards Statement, strong currents and 
  dangerous swimming conditions expected.

* WHERE...Erie and Chautauqua counties.

* WHEN...For the Lakeshore Flood Advisory, until 5 AM EDT 
  Wednesday. For the Beach Hazards Statement, from 5 AM EDT 
  Wednesday through Wednesday evening.

* IMPACTS...Water levels will continue to fluctuate overnight,
  occasionally reaching close to 7 feet above low water datum.
  This will result in elevated water levels in harbors and inlets
  at times. Strong currents and dangerous swimming conditions on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
037 
WHUS41 KBUF 240240
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
1040 PM EDT Tue Jun 23 2020

NYZ010-019-085-241045-
/O.CON.KBUF.LS.Y.0007.000000T0000Z-200624T0900Z/
/O.CON.KBUF.BH.S.0006.200624T0900Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
1040 PM EDT Tue Jun 23 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT
WEDNESDAY THROUGH WEDNESDAY EVENING...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore 
  flooding. For the Beach Hazards Statement, strong currents and 
  dangerous swimming conditions expected.

* WHERE...Erie and Chautauqua counties.

* WHEN...For the Lakeshore Flood Advisory, until 5 AM EDT 
  Wednesday. For the Beach Hazards Statement, from 5 AM EDT 
  Wednesday through Wednesday evening.

* IMPACTS...Water levels will continue to fluctuate overnight,
  occasionally reaching around 7 feet above low water datum. This
  will result in elevated water levels in harbors and inlets at 
  times. Strong currents and dangerous swimming conditions on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
752 
WHUS41 KBUF 240833
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
433 AM EDT Wed Jun 24 2020

NYZ010-019-085-241645-
/O.CAN.KBUF.LS.Y.0007.000000T0000Z-200624T0900Z/
/O.EXT.KBUF.BH.S.0006.200624T0833Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
433 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...
...LAKESHORE FLOOD ADVISORY IS CANCELLED...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-241645-
/O.EXB.KBUF.BH.S.0006.200624T0833Z-200624T2100Z/
Niagara-Orleans-
433 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005>007-241645-
/O.EXB.KBUF.BH.S.0006.200624T0833Z-200625T0000Z/
Northern Cayuga-Oswego-Jefferson-
433 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson 
  counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Apffel
708 
WHUS41 KBUF 241454
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1054 AM EDT Wed Jun 24 2020

NYZ010-019-085-250000-
/O.CON.KBUF.BH.S.0006.000000T0000Z-200625T0000Z/
Northern Erie-Chautauqua-Southern Erie-
1054 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-242100-
/O.CON.KBUF.BH.S.0006.000000T0000Z-200624T2100Z/
Niagara-Orleans-
1054 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara and Orleans counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005>007-250000-
/O.CON.KBUF.BH.S.0006.000000T0000Z-200625T0000Z/
Northern Cayuga-Oswego-Jefferson-
1054 AM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson 
  counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
JLA
420 
WHUS41 KBUF 242045
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
445 PM EDT Wed Jun 24 2020

NYZ001-002-242145-
/O.CAN.KBUF.BH.S.0006.000000T0000Z-200624T2100Z/
Niagara-Orleans-
445 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

NYZ010-019-085-250300-
/O.EXT.KBUF.BH.S.0006.000000T0000Z-200625T0300Z/
Northern Erie-Chautauqua-Southern Erie-
445 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005>007-250445-
/O.EXT.KBUF.BH.S.0006.000000T0000Z-200625T0600Z/
Northern Cayuga-Oswego-Jefferson-
445 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson 
  counties.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
179 
WHUS41 KBUF 242338
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
738 PM EDT Wed Jun 24 2020

NYZ010-019-085-250300-
/O.CON.KBUF.BH.S.0006.000000T0000Z-200625T0300Z/
Northern Erie-Chautauqua-Southern Erie-
738 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005>007-250600-
/O.CON.KBUF.BH.S.0006.000000T0000Z-200625T0600Z/
Northern Cayuga-Oswego-Jefferson-
738 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson 
  counties.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
438 
WHUS41 KBUF 250217
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1017 PM EDT Wed Jun 24 2020

NYZ005>007-250330-
/O.CAN.KBUF.BH.S.0006.000000T0000Z-200625T0600Z/
Northern Cayuga-Oswego-Jefferson-
1017 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

NYZ010-019-085-250330-
/O.CAN.KBUF.BH.S.0006.000000T0000Z-200625T0300Z/
Northern Erie-Chautauqua-Southern Erie-
1017 PM EDT Wed Jun 24 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 23, 3:12 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 23, 3:12 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
312 PM EDT Tue Jun 23 2020

.SYNOPSIS...
Couple of rounds of showers and thunderstorms will sweep across the
region through early evening ahead of pre-frontal trough and cold
front. Risk of strong to damaging wind gusts with the thunderstorms.
In the wake of the front later this evening, it becomes cooler and
less humid for the rest of the work week. Breezy southwest to west
winds late tonight into Wednesday will result in choppy conditions
on the lakes with increasing swim risk.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Showers with only isolated lightning strikes continue to drift
across western NY toward the Genesee valley. So far, no additional
development is occurring downstream of these showers over the Finger
Lakes and North Country. Seems that area, so far, is being impacted
by dry and capped airmass that was seen on BUF sounding this
morning. Upstream area of showers and storms along pre-frontal
trough is soon to reach Lake Erie shoreline of Chautauqua and Erie
counties. Gusty winds main hazard based on latest radar trends.
Still uncertain how much intensification occurs ahead of this line
as it moves over western NY in the next 1-3 hours given the earlier
showers that have held down overall instability. May be a smaller
window btwn the two lines to increase intensity of the line. If that
occurs and storms become more organized, they would continue to have
potential to produce strong to damaging wind gusts as they slide
east toward Finger Lakes by early this evening. SPC continues to
highlight our area for marginal risk of severe storms into the
evening.

By late evening, cold front sweeps across forecast area from west to
east, clearing the North Country by midnight. Strong storms should
diminish by late evening as well with just a few showers overnight
as cooler and less humid air arrives from the Upper Great Lakes.
Post-frontal issues will be tied to wind. SW winds will increase to
15-25 mph behind the front late tonight into Wednesday morning.
Resulting winds and waves will lead to increased swim risk later
tonight into Wednesday for the Lake Erie shore and also on the east
end of Lake Ontario. Temps tonight fall into the mid 50s to lower
60s then only reach the low to mid 70s on Wednesday behind the
front. A few showers may develop during peak heating on Wednesday
over western NY and over the Southern Tier.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Weak surface high pressure will take over Wednesday night with
mainly dry weather across the region overnight. Lower humidity
levels and clear skies will allow for comfortable sleeping
conditions with temperatures falling back into the 50s by
daybreak.

Thursday, several shortwaves pivoting around the base of the parent
mid-level trough over Quebec will send a frontal boundary across the
eastern Great Lakes. This in combination with increasing instability
will likely lead to afternoon showers and a few thunderstorms with
best chances from Southern Tier to the Finger Lakes. Otherwise, it
will remain cooler with high temperatures in the mid to upper 70s.
Thursday night, with the loss of daytime heating any remaining
showers or thunderstorms should end quickly with dry weather
resuming overnight. Lows will be found in the 50s most locations to
near 60F along the lake shores.

Friday, the mid-level low lifts far enough north to put the eastern
Great Lakes region in area of rising heights. A few showers may
occur, but not as much coverage as what occurs on Thursday.
Temperatures will return to the lower 80s most locations. Friday
night, warm front crosses the Lower Lakes which may bring a few
showers and thunderstorms across the region especially after
midnight. Lows will be found in the 50s well inland from the lakes
to the lower 60s along the lake plains.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Stronger upper trough and associated sfc low and warm front will
bring widespread showers and a chance of thunderstorms to the region
on Saturday. Rain diminishes later Saturday night into Sunday,
though a lingering frontal boundary and upper trough remaining close
by results in a chance of showers staying in the forecast. After
that system exits later Sunday, looks like a mainly dry pattern will
persist into early next week. Temperatures will be seasonable with
highs in the 80s and lows in the 60s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions, but a period of showers and thunderstorms are likely
over WNY through late this afternoon. Local IFR vsby and gusty winds
of 30 to 40 kts are possible as these thunderstorms move through.
This area of showers and thunderstorms with gusty winds will
reach Finger Lakes, including ROC, toward evening then exit
eastern Lake Ontario region, including ART, by late evening.

VFR to MVFR cigs develop later tonight with a period of IFR
conditions possible across the Southern Tier.

Outlook...

Wednesday through Friday...VFR with a slight chance for a shower or
thunderstorm.
Saturday...MVFR with showers and a chance of thunderstorms.
Sunday...VFR.

&&

.MARINE...
Cold front with strong storms just ahead of it swings across through
early this evening. In the wake of the cold front later tonight,
winds will freshen on both Lakes Erie and Ontario with 15-20 kts and
higher gusts expected. Small Craft Advisories have been issued for
most marine zones through Wednesday.

Weak high pressure building across the region Wednesday night and
Thursday will allow winds and waves to subside.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 PM EDT
         Wednesday for LEZ020-040-041.
         Small Craft Advisory from 11 PM this evening to 8 PM
         EDT Wednesday for LOZ042>044.
         Small Craft Advisory from 2 AM to 8 PM EDT Wednesday for
         LOZ045.

&&

SYNOPSIS...JLA
NEAR TERM...JLA
SHORT TERM...AR/JLA
LONG TERM...JLA
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jun 23, 4:54 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
454 AM EDT Tue Jun 23 2020

NYZ001-002-008-010>014-019>021-085-240900-
Niagara-Orleans-Lewis-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
454 AM EDT Tue Jun 23 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop ahead of a cold front this afternoon.
There will be a marginal risk that some of the storms will become
strong to severe into the evening hours. The greatest threat with
these storms will be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
454 AM EDT Tue Jun 23 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>007-240900-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
454 AM EDT Tue Jun 23 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop ahead of a cold front this afternoon.
There will be a marginal risk that some of the storms will become
strong to severe into the evening hours. The greatest threat with
these storms will be damaging wind gusts.

The combination of heat and humidity this afternoon may again send
heat index values into the mid 90s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 23, 3:12 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
312 PM EDT Tue Jun 23 2020

NYZ001-010-085-232015-
Southern Erie-Niagara-Northern Erie-
312 PM EDT Tue Jun 23 2020

...A STRONG THUNDERSTORM WILL AFFECT ERIE AND SOUTHERN NIAGARA
COUNTIES...

At 310 PM EDT, a strong thunderstorm was located 12 miles northwest
of Angola on the Lake, or 18 miles north of Dunkirk, moving
northeast at 40 mph. This thunderstorm will reach the City of
Buffalo around 3:45 pm.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lackawanna, Kenmore, Depew, Tonawanda, Amherst, Lancaster,
Hamburg, East Aurora, Williamsville, Grand Island, Evans, Elma, Eden
and Pendleton.

This includes Interstate 90 between exits 57A and 49.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4257 7927 4259 7919 4272 7909 4280 7892
      4284 7893 4292 7890 4296 7893 4299 7902
      4306 7900 4308 7908 4312 7907 4314 7904
      4311 7846 4287 7846 4287 7849 4278 7849
      4278 7846 4275 7846 4254 7932
TIME...MOT...LOC 1910Z 241DEG 35KT 4275 7928

Thomas
Special weather statement, Jun 23, 3:55 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
355 PM EDT Tue Jun 23 2020

NYZ019-232030-
Chautauqua-
355 PM EDT Tue Jun 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHAUTAUQUA COUNTY...

At 354 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Fredonia to near Clymer. Movement was
northeast at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Jamestown, Dunkirk, Fredonia, Westfield, Lakewood, Silver Creek,
Falconer, Mayville, Clymer, Findley Lake, Frewsburg, Busti, Portland
and Sheridan.

This includes the following highways...
 Interstate 90 between exits 61 and 59.
 Interstate 86 between exits 4 and 13.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4227 7976 4228 7973 4231 7977 4256 7916
      4200 7909 4200 7976
TIME...MOT...LOC 1954Z 233DEG 46KT 4245 7930 4205 7963

Hitchcock
Special weather statement, Jun 23, 4:16 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
416 PM EDT Tue Jun 23 2020

NYZ001-002-010-011-232100-
Orleans-Genesee-Niagara-Northern Erie-
416 PM EDT Tue Jun 23 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...NIAGARA...
SOUTHWESTERN ORLEANS AND NORTHWESTERN GENESEE COUNTIES...

At 415 PM EDT, a strong thunderstorm was located near Amherst,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Cheektowaga, North Tonawanda, Clarence, Lockport, Batavia, Depew,
Amherst, Lancaster, Medina, Williamsville, Darien Lakes State Park,
Elma, Newfane, Pendleton, Pembroke, Akron, Alden, Middleport,
Oakfield and Sanborn.

This includes Interstate 90 between exits 49 and 48A.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4338 7876 4327 7830 4297 7820 4284 7866
      4318 7894
TIME...MOT...LOC 2015Z 240DEG 29KT 4305 7868

Thomas

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:43 AM EDTSmall Craft AdvisoryBUF42 hr
Jun 23, 2:54 PM EDTSpecial Marine WarningBUF96 min
Jun 23, 3:12 PM EDTSpecial Weather StatementBUFErie63 min
Jun 23, 3:20 PM EDTSevere Thunderstorm WarningBUFErie, Niagara55 min
Jun 23, 3:21 PM EDTSpecial Marine WarningBUF65 min
Jun 23, 3:27 PM EDTSpecial Marine WarningBUF93 min
Jun 23, 3:55 PM EDTSpecial Weather StatementBUFChautauqua35 min
Jun 23, 4:16 PM EDTSpecial Weather StatementBUFNiagara44 min
Jun 23, 4:54 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie12 hr
Jun 23, 5:03 PM EDTSpecial Marine WarningBUF57 min
Jun 23, 5:03 PM EDTSpecial Weather StatementBUFGenesee, Monroe, Orleans57 min
Jun 23, 5:20 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans42 min
Jun 23, 5:53 PM EDTSpecial Marine WarningBUF52 min

Nearby

Beach Hazards Statements in New York, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.